# SDR EVGR202006240001

- Difficulty date: June 15, 2020
- Submitted: June 24, 2020
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Aircraft: N44KV
- Make and model: Robsin R44RAVENII
- Aircraft serial: 11003
- Aircraft time: 1,543 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: C6478
- Condition: Leaking
- Location: T/R Driveshaft
- Part time: 231 hours
- Component: Driveshaft Damp, Robsin
- Component part number: C0411
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

P/N C647-8 TAIL ROTOR DRIVE SHAFT DAMPER BEARING WAS FOUND TO BE LEAKING GREASE AT A SCHEDULED INSPECTION.  PART TOTAL TIME IS 231.2 HRS AND WAS INSTALLED NEW IN MARCH 2019 AT THE OVERHAUL OF THE HELICOPTER.  THIS BEARING IS THE SUBJECT OF R44 SB-92A WHICH REQUIRES SEALANT TO BE PLACED ON THE BEARING SEAL TO KEEP IT FROM ROTATING AND LEAKING.  THE SB STATES THAT "NEW VERSIONS OF THE BEARING HAVE A DATA PLATE AND A TIGHTER SEAL FIT AND DO NOT REQUIRE SEALANT."  THE BEARING IN QUESTION WAS FROM MORE RECENT ROBINSON STOCK THAN WHEN THE SB WAS PUBLISHED, SO IT WAS ASSUMED IT DIDN'T NEED TO COMPLY WITH THE SB.  A CONVERSATION WITH ROBINSON HELICOPTER TECHNICAL SUPPORT REVEALED THAT ROBINSON RECOMMENDS INSTALLING THE SEALANT PER R44 SB-92A ON THE NEW BEARINGS BECAUSE ALL OF THEIR BEARING IN STOCK HAVE THE SAME PROBLEM WITH THE SEAL ROTATING.
